Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 6:02 PM MDT for Hooker County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 6:02 PM MDT (00:02 UTC)
- Expired
- May 6, 2005, 6:35 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hooker County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 070003
SVRLBF
NEC091-070045-
/O.NEW.KLBF.SV.W.0071.050507T0002Z-050507T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM MDT FRI MAY 6 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA
* UNTIL 645 PM MDT
* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTHWESTERN HOOKER COUNTY...OR
ABOUT 19 MILES NORTHEAST OF ARTHUR...AND MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN HOOKER COUNTY AT 620 PM MDT
RURAL NORTHWESTERN HOOKER COUNTY AT 640 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4208 10143 4208 10107 4192 10111 4175 10115
4175 10143
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 070020
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT FRI MAY 6 2005
NEC091-070045-
/O.CON.KLBF.SV.W.0071.000000T0000Z-050507T0045Z/
HOOKER NE-
619 PM MDT FRI MAY 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR
WESTERN HOOKER COUNTY...
AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER WEST CENTRAL HOOKER COUNTY...OR ABOUT 20
MILES SOUTHWEST OF MULLEN...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN HOOKER COUNTY THROUGH 645 PM MDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4208 10143 4208 10107 4192 10111 4175 10115
4175 10143
$$
MASEK000
WWUS53 KLBF 070035
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT FRI MAY 6 2005
NEC091-070044-
/O.CAN.KLBF.SV.W.0071.000000T0000Z-050507T0045Z/
HOOKER NE-
635 PM MDT FRI MAY 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOOKER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN BELOW
SEVERE LIMITS...THUS THE WARNING IS CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4208 10143 4208 10107 4192 10111 4175 10115
4175 10143
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:17 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 6, 2:17 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI MAY 6 2005 .DISCUSSION... SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH. REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH COLD FRONT WILL WORK INTO WEST IN AFTERNOON. FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS UPPER LOW REMAINS IN THE NRN PLAINS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
Hazardous weather outlook, May 6, 2:58 PM MDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT FRI MAY 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-070256- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 358 PM CDT FRI MAY 6 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TONIGHT. A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN NEBRASKA THROUGH THE NIGHT...SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE. THUNDERSTORMS REMAIN IN THE FORECAST FOR SUNDAY...AND AGAIN FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FOR SATURDAY EVENING. MASEK
In the hours before
Special weather statement, May 6, 2:34 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI MAY 6 2005 NEZ056>059-069>071-070300- CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE- PERKINS NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT... HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA 334 PM CDT FRI MAY 6 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR SOUTHWESTERN NEBRASKA... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES AND FRONTIER COUNTIES. PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. BUTTLER
Local storm report, May 6, 5:28 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL LEWELLEN 41.33N 102.14W
05/06/2005 0.88 INCH GARDEN NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, May 6, 5:44 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL OSHKOSH 41.41N 102.34W
05/06/2005 0.88 INCH GARDEN NE LAW ENFORCEMENT
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 6, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 22 min |
| May 6, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 6, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| May 6, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 22 min |
| May 6, 9:55 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 51 min |
| May 6, 10:41 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 64 min |
| May 7, 1:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| May 7, 2:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| May 7, 2:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| May 7, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 37 min |
| May 7, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 28 min |
| May 7, 2:48 PM MDT | Tornado Warning | LBF | Lincoln | 28 min |
| May 7, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| May 7, 3:08 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 37 min |
| May 7, 3:18 PM MDT | Tornado Warning | LBF | Custer, Lincoln | 27 min |
| May 7, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 25 min |
| May 7, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| May 7, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 7, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 48 min |
| May 7, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
| May 7, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 30 min |
| May 7, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 49 min |
| May 7, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 7, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 41 min |
| May 7, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 30 min |
| May 7, 4:40 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 29 min |
| May 7, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.